MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE; CHPV

INTEGRA LIFESCIENCES SWITZERLAND SAR PROG VALVE INLINE; CHPV
Catalog Number 823164
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported a hakim valve (id 823164) was implanted via ventriculoperitoneal (v-p) shunt on (b)(6) 2021 with 70mmh2o.The set pressure could not be changed, therefore, the valve was removed and replaced on (b)(6) 2023.Based on the information provided, it is unknown if the patient experienced any signs and symptoms.Primary disease is mid-intermediate fissure cyst.The patient recovered.
 
Additional Manufacturer Narrative
The hakim valve (id 823164 ) was returned for evaluation.Failure analysis - the valve was visually inspected, a needle hole in the needle chamber was noted.The position of the cam when valve was received was 70mmh2o.The valve was hydrated.The valve passed the test for programming, occlusion, reflux and pressure.The valve was leak tested and only leaked from the needle hole in the needle chamber.Root cause analysis - no root cause could be determined for the failure issue reported by the customer as the technician could not confirm any problems with the valve at the time of investigation.A possible root cause for the issue reported by the customer, could be due to biological debris and protein build up interfering with the valve mechanism.As seen in the investigation report no programing issues were noted.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE INLINE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17551003
Report Number3013886523-2023-00265
Device Sequence Number6694553
Product Code JXG
UDI-Device Identifier10886704041566
UDI-Public(01)10886704041566(17)250228(10)4545866
Combination Product (Y/N)N
PMA/510(K) Number
K041296
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number823164
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/28/2023
Supplement Date Received by Manufacturer09/07/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age42 MO
Patient SexUnknown